Alert archive / Mississippi / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 138, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 27, 2017, 9:26 PM CDT for Clarke County, Jasper County, Mississippi. It was in force for 7 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2017, 9:26 PM CDT (02:26 UTC)
- Expired
- Mar 27, 2017, 9:33 PM CDT
- In force
- 7 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clarke County, MS, Jasper County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 103 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1116 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 6.2
The text
As transmitted.
772
WUUS54 KJAN 280226
SVRJAN
MSC023-061-280315-
/O.NEW.KJAN.SV.W.0138.170328T0226Z-170328T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
926 PM CDT MON MAR 27 2017
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
East central Jasper County in east central Mississippi...
Western Clarke County in east central Mississippi...
* Until 1015 PM CDT
* At 926 PM CDT, a severe thunderstorm was located near Barnett, or
15 miles west of Quitman, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near,
Stafford Springs around 930 PM CDT.
Barnett and Orange around 940 PM CDT.
Goodwater around 950 PM CDT.
Other locations impacted by this severe thunderstorm include Pachuta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3192 8904 3208 8904 3218 8880 3188 8879
TIME...MOT...LOC 0226Z 261DEG 13KT 3200 8897
HAIL...1.00IN
WIND...60MPH
$$
171 follow-up statement
674
WWUS54 KJAN 280233
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
933 PM CDT MON MAR 27 2017
MSC023-061-280243-
/O.CAN.KJAN.SV.W.0138.000000T0000Z-170328T0315Z/
Jasper MS-Clarke MS-
933 PM CDT MON MAR 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JASPER AND
WESTERN CLARKE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.
LAT...LON 3192 8904 3208 8904 3218 8880 3188 8879
TIME...MOT...LOC 0232Z 261DEG 13KT 3200 8894
$$
17What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 6:43 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Mar 27, 6:43 PM CDT, 2 hours 43 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 643 PM CDT Mon Mar 27 2017 .UPDATE... Updated for 00Z aviation discussion && .AVIATION... 00Z TAF discussion: Isold tsra wl cont mainly along and south of I-20 through 02Z. Additional isold tsra wl be psbl tonight north of I-20 as a weak cold front drifts into the area. Otherwise, MVFR cigs are expected to develop and lower to IFR by 11Z again, especially across the southern half of the area. Conds wl improve to VFR areawide by 17Z. Isold shra/tsra are expected Wednesday. /22/ && .DISCUSSION... Rest of today through Tuesday: Numerous showers and thunderstorms are ongoing across the CWA with a few storms reaching severe criteria. Latest water vapor imagery shows a mid/upper level shortwave over SW Missouri with the trough axis extending down the MS river valley. Current SPC mesoanalysis has anywhere from 1000-2000 J/kg of MLCAPE across the region with moderate to steep 6.5-7 C mid level lapse rates in conjunction with 30-40 kts of effective bulk shear. This will help to maintain a severe thunderstorm threat across the majority of the area with the main threats being large hail (some of which could exceed golf ball size in the strongest storms) and damaging winds. Shear remains weak, especially in the low levels, and LCL heights are relatively high so any tornado threat will remain isolated to the strongest storms at best. The best potential for severe weather will be along and north of the I-20 corridor through the early evening hours, however severe storms are possible across the entire area. Storms will tend to weaken into the evening as instability wanes and the best forcing for ascent continues to pull out to the north and east. Scattered shower and isolated storm potential will remain during the evening in the NW where the lingering frontal boundary will become quasi-stationary. Otherwise, fog potential will return in a moist boundary layer, especially across the SE and in the fog prone areas. Added mention in the forecast, but left it out of the HWO for now as confidence is not high enough at the moment. For Tuesday, a lingering boundary across central MS will keep a warm and moist airmass in place. Daytime heating will allow for weak to moderate destabilization but with weak lapse rates and no source for forcing any storms that develop will be isolated to scattered at best. No severe weather is expected with this activity, although a strong storm or two cannot be ruled out. /TW/ Tuesday Night through Monday: The active weather pattern will continue through this work week and the upcoming weekend as a parade of upper lows dig into the Desert Southwest and move east across the country. The next period to watch for the ArkLaMiss region specifically will be late Wednesday night through Thursday night. A deepening low pressure system over the Southern High Plains on Wednesday will lift toward Missouri by Thursday night. While the finer details of this system may change, the current thinking is that an MCS will approach northeast Louisiana and southeast Arkansas by late Wednesday night but should be weakening as it enters our area and outruns the best instability. Warm, moist advection will continue across our region through the day Thursday with dew points climbing into the mid 60s and around 1000-1500 J/kg of MLCAPE developing by the afternoon. An additional round of convection is expected to develop under these conditions before a cold front sweeps in with drier and cooler air Thursday night. At this time, all modes of severe weather look possible during the day Thursday with an increasing heavy rain threat before the cold front moves through. The next system looks to take shape by late in the weekend and will possibly bring another round of severe thunderstorms through the region some time Sunday into Monday. Be sure to tune in for updates throughout the week as the details come into better focus for these next few rounds of severe weather. /NF/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 64 83 63 87 / 51 25 9 2 Meridian 63 82 61 86 / 39 26 8 3 Vicksburg 65 82 63 86 / 36 24 9 5 Hattiesburg 63 83 63 86 / 24 22 6 2 Natchez 65 83 64 85 / 21 23 9 8 Greenville 60 78 62 83 / 43 17 14 3 Greenwood 61 79 62 85 / 62 21 13 4 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && TW/NF/22
Hazardous weather outlook, Mar 27, 3:46 PM CDT, 5 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 346 PM CDT Mon Mar 27 2017 ARZ074-LAZ007-024-026-MSZ060-061-064-066-072>074-282100- Ashley-Morehouse-Catahoula-Concordia-Adams-Franklin MS- Jefferson Davis-Jones-Marion-Lamar-Forrest- 346 PM CDT Mon Mar 27 2017 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and south central Mississippi. .DAY ONE...Today through Tuesday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...The rest of this afternoon through tonight Isolated severe storms possible with damaging winds and hail up to the size of quarters. (www.weather.gov/images/jan/graphicast/image.png) .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday Severe thunderstorms are possible for extreme southeast Arkansas, portions of central Mississippi, west central Mississippi, southwest Mississippi, northwest Mississippi, north central Mississippi, and northeast Louisiana on Wednesday night. Severe thunderstorms are possible for the entire outlook area on Thursday. A potent weather system will bring the potential for severe weather to the entire outlook area from late Wednesday night through Thursday. The primary severe weather concerns will be damaging wind gusts, large hail, and the possibility for tornadoes. Locally heavy rainfall is also possible. Stay tuned for updates concerning this potential severe weather event. (www.weather.gov/images/jan/graphicast/image2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight and Wednesday night through Thursday. ARZ075-MSZ018-282100- Chicot-Bolivar- 346 PM CDT Mon Mar 27 2017 This hazardous weather outlook is for portions of southeast Arkansas, and northwest Mississippi. .DAY ONE...Today and Tuesday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Mainly through the rest of this afternoon Severe storms possible with damaging winds, hail up to the size of golf balls, and a tornado can not be ruled out. (www.weather.gov/images/jan/graphicast/image*.png) .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday Severe thunderstorms are possible for extreme southeast Arkansas, portions of central Mississippi, west central Mississippi, southwest Mississippi, northwest Mississippi, north central Mississippi, and northeast Louisiana on Wednesday night. Severe thunderstorms are possible for the entire outlook area on Thursday. A potent weather system will bring the potential for severe weather to the entire outlook area from late Wednesday night through Thursday. The primary severe weather concerns will be damaging wind gusts, large hail, and the possibility for tornadoes. Locally heavy rainfall is also possible. Stay tuned for updates concerning this potential severe weather event. (www.weather.gov/images/jan/graphicast/image*.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight and Wednesday night through Thursday. LAZ008-009-015-016-023-025-MSZ019-034>059-062-063-065-282100- West Carroll-East Carroll-Richland-Madison LA-Franklin LA-Tensas- Sunflower-Washington-Humphreys-Holmes-Attala-Winston-Noxubee- Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren- Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson- Smith-Jasper-Clarke-Jefferson-Lincoln-Lawrence-Covington- 346 PM CDT Mon Mar 27 2017 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, northwest Mississippi, and south central Mississippi. .DAY ONE...Today and Tuesday SEVERE THUNDERSTORMS THREAT...Slight TIMING...The rest of this afternoon through tonight Severe storms possible with damaging winds, hail up to the size of golf balls, and a tornado can not be ruled out. (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday Severe thunderstorms are possible for extreme southeast Arkansas, portions of central Mississippi, west central Mississippi, southwest Mississippi, northwest Mississippi, north central Mississippi, and northeast Louisiana on Wednesday night. Severe thunderstorms are possible for the entire outlook area on Thursday. A potent weather system will bring the potential for severe weather to the entire outlook area from late Wednesday night through Thursday. The primary severe weather concerns will be damaging wind gusts, large hail, and the possibility for tornadoes. Locally heavy rainfall is also possible. Stay tuned for updates concerning this potential severe weather event. (www.weather.gov/images/jan/graphicast/image2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight and Wednesday night through Thursday. MSZ026-028>033-282100- Grenada-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- 346 PM CDT Mon Mar 27 2017 This hazardous weather outlook is for portions of central Mississippi, north central Mississippi, and northeast Mississippi. .DAY ONE...Today and Tuesday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...The rest of this afternoon through tonight Severe storms expected with damaging winds, golf ball size hail, and a tornado or two possible. (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday Severe thunderstorms are possible for extreme southeast Arkansas, portions of central Mississippi, west central Mississippi, southwest Mississippi, northwest Mississippi, north central Mississippi, and northeast Louisiana on Wednesday night. Severe thunderstorms are possible for the entire outlook area on Thursday. A potent weather system will bring the potential for severe weather to the entire outlook area from late Wednesday night through Thursday. The primary severe weather concerns will be damaging wind gusts, large hail, and the possibility for tornadoes. Locally heavy rainfall is also possible. Stay tuned for updates concerning this potential severe weather event. (www.weather.gov/images/jan/graphicast/image2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight and Wednesday night through Thursday. MSZ025-027-282100- Leflore-Carroll- 346 PM CDT Mon Mar 27 2017 This hazardous weather outlook is for portions of north central Mississippi. .DAY ONE...Today and Tuesday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Mainly through the rest of this afternoon Severe storms expected with damaging winds, golf ball size hail, and a tornado or two possible. (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday Severe thunderstorms are possible for extreme southeast Arkansas, portions of central Mississippi, west central Mississippi, southwest Mississippi, northwest Mississippi, north central Mississippi, and northeast Louisiana on Wednesday night. Severe thunderstorms are possible for the entire outlook area on Thursday. A potent weather system will bring the potential for severe weather to the entire outlook area from late Wednesday night through Thursday. The primary severe weather concerns will be damaging wind gusts, large hail, and the possibility for tornadoes. Locally heavy rainfall is also possible. Stay tuned for updates concerning this potential severe weather event. (www.weather.gov/images/jan/graphicast/image2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight and Wednesday night through Thursday. 1 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... www.spc.noaa.gov/ Meso Analysis... www.spc.noaa.gov/exper/mesoanalysis/Day 1 through 3 Outlooks... www.spc.noaa.gov/products/outlook/ Storm Reports... www.spc.noaa.gov/climo/online/
In the hours before
Local storm report, Mar 27, 8:45 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
845 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM TSTM WND DMG 9 SE LAUREL 31.61N 89.03W
03/27/2017 JONES MS EMERGENCY MNGR
TREE ON HOME .
&&
NWS JACKSON MS
IRIS SYSTEMLocal storm report, Mar 27, 8:51 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
851 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG 1 ESE BRANDON 32.28N 89.99W
03/27/2017 RANKIN MS NWS EMPLOYEE
TREES DOWN ALONG HWY 471.
&&
NWS JACKSON MS
IRIS SYSTEMLocal storm report, Mar 27, 9:10 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
910 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM TSTM WND DMG 12 S VICKSBURG 32.16N 90.90W
03/27/2017 WARREN MS 911 CALL CENTER
TREE ON HOME ON HANKINSON ROAD; 18 LARGE
TREES DOWN ALONG CAMPBELL SWAMP RD. .
&&
NWS JACKSON MS
IRIS SYSTEMLocal storm report, Mar 27, 9:18 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
918 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM TSTM WND DMG 2 ESE BRANDON 32.28N 89.97W
03/27/2017 RANKIN MS FIRE DEPT/RESCUE
TREE ON POWERLINE ON DOGWOOD DRIVE .
&&
NWS JACKSON MS
IRIS SYSTEMLocal storm report, Mar 27, 9:20 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
920 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM TSTM WND DMG 1 WSW BRANDON 32.28N 90.02W
03/27/2017 RANKIN MS FIRE DEPT/RESCUE
RADIO ANTENNA FROM BRANDON FIRE STATION #1
BLOWN DOWN .
&&
NWS JACKSON MS
IRIS SYSTEMLocal storm report, Mar 27, 9:22 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
922 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM TSTM WND DMG 2 S BRANDON 32.25N 90.00W
03/27/2017 RANKIN MS FIRE DEPT/RESCUE
TREE FELL ON 2 CARS ON WINDSOR BLVD.
&&
NWS JACKSON MS
IRIS SYSTEMThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 7:19 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 41 min |
| Mar 27, 7:25 PM CDT | Special Weather Statement | JAN | Jones | 65 min |
| Mar 27, 7:25 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Rankin, Scott, Smith | 65 min |
| Mar 27, 7:27 PM CDT | Special Weather Statement | JAN | Jones | 63 min |
| Mar 27, 9:29 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale, Newton | 12 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.